MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS RAPIDPOINT 500 BLOOD GAS ANALYZER; RP 500

SIEMENS HEALTHCARE DIAGNOSTICS RAPIDPOINT 500 BLOOD GAS ANALYZER; RP 500
Catalog Number 10492730
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Abnormal Blood Gases (1034)
Date of Event 12/10/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Siemens reviewed the data files provided by the customer.The k+ sensor on rp500 sn (b)(4), cartridge sn (b)(4) was performing as intended with no system errors or disturbances around the time the suspect sample was run.Repeat analysis of the same sample provided similar k+ results on an alternate analyzer.The customer stated that there was no evidence of hemolysis.The customer is not alleging that the rp 500 result was incorrect.The cartridge is still installed on the instrument and is operational.The cause of this event is unknown.
 
Event or Problem Description
The customer reported a discrepant potassium result run on the rp 500 s/n (b)(4) when compared to results on a non-siemens lab analyzer, on a code patient who came into the medical center.The patient has kidney failure but had not received dialysis and they were expecting hyperkalemia.The patient was given calcium for cardiac support.A sample was drawn from a line into a lithium heparin vacuum tube and was run on the non-siemens lab analyzer at 10:25.The patient was given insulin and albuterol.A femoral artery sample was run on the rp 500 at 10:38.This same femoral artery sample was run on the non-siemens lab analyzer at 14:40.The customer was asked if an additional sample was drawn from the patient and she stated that no additional blood was drawn because the patient had died.There is no alleged harm to the patient or user due to the use of the rp 500.

Brand Name
RAPIDPOINT 500 BLOOD GAS ANALYZER
Common Device Name
RP 500
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS
511 benedict avenue
tarrytown NY 10591
MDR Report Key8213400
Report Number3002637618-2019-00002
Device Sequence Number13957253
Product Code CHL
UDI-Device Identifier00630414589169
UDI-Public00630414589169
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K122539
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Catalogue Number10492730
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2018
Initial Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age58 YR